Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 20, 2014, 8:30 PM EST for 7 counties in Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 8:30 PM EST (01:30 UTC)
- Expired
- Feb 20, 2014, 9:15 PM EST
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, IN, Greene County, IN, Jackson County, IN, Lawrence County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 8:42 PM EST | TSTM WND GST 60 | 5 Sw Bloomington, IN | |
| Feb 20, 8:48 PM EST | TSTM WND GST 70 | 5 Sw Bloomington, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 5:45 PM EST | Tornado Watch | SPC | 3 hr |
| Feb 20, 6:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -195 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WUUS53 KIND 210130
SVRIND
INC013-055-071-093-105-109-119-210215-
/O.NEW.KIND.SV.W.0005.140221T0130Z-140221T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHWESTERN MORGAN COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 915 PM EST
* AT 827 PM EST...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
BLOOMFIELD...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SPENCER...SPRINGVILLE...AVOCA...OOLITIC...
HARRODSBURG...MCCORMICKS CREEK STATE PARK...FAIRFAX STATE
RECREATION AREA...BARTLETTSVILLE...SMITHVILLE...WHITEHALL...
ELLETTSVILLE...STINESVILLE...MONROE RESERVOIR...INDIANA
UNIVERSITY...GOSPORT...CHARLES DEAM WILDERNESS...WOODVIEW HILLS...
UNIONVILLE AND ELKINSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3884 8668 3890 8668 3890 8676 3907 8696
3944 8663 3905 8610 3881 8665
TIME...MOT...LOC 0130Z 238DEG 47KT 3900 8670
HAIL...<.75IN
WIND...60MPH
$$
TDUD4 follow-up statements
735
WWUS53 KIND 210142
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
842 PM EST THU FEB 20 2014
INC013-055-071-093-105-109-119-210215-
/O.CON.KIND.SV.W.0005.000000T0000Z-140221T0215Z/
OWEN IN-MORGAN IN-MONROE IN-LAWRENCE IN-JACKSON IN-GREENE IN-BROWN IN-
842 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BROWN...EASTERN GREENE...NORTHWESTERN JACKSON...NORTHERN LAWRENCE...
MONROE...SOUTHWESTERN MORGAN AND SOUTHEASTERN OWEN COUNTIES UNTIL 915
PM EST...
AT 837 PM EST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
BLOOMINGTON...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLES DEAM WILDERNESS...WOODVIEW HILLS...UNIONVILLE...
ELKINSVILLE...YELLOWWOOD LAKE...LAKE LEMON...STORY AND SPURGEONS
CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3884 8668 3890 8668 3890 8677 3901 8689
3944 8663 3905 8610 3881 8665
TIME...MOT...LOC 0143Z 237DEG 47KT 3913 8647
HAIL...<.75IN
WIND...60MPH
$$
MRD/MK182
WWUS53 KIND 210147
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EST THU FEB 20 2014
INC109-119-210156-
/O.CAN.KIND.SV.W.0005.000000T0000Z-140221T0215Z/
OWEN IN-MORGAN IN-
847 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN AND
SOUTHEASTERN OWEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3884 8668 3890 8668 3890 8678 3896 8683
3917 8670 3917 8668 3919 8669 3934 8659
3934 8649 3905 8610 3881 8665
TIME...MOT...LOC 0146Z 226DEG 51KT 3921 8645
$$
INC013-055-071-093-105-210215-
/O.CON.KIND.SV.W.0005.000000T0000Z-140221T0215Z/
MONROE IN-LAWRENCE IN-JACKSON IN-GREENE IN-BROWN IN-
847 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BROWN...EASTERN GREENE...NORTHWESTERN JACKSON...NORTHERN LAWRENCE AND
MONROE COUNTIES UNTIL 915 PM EST...
AT 842 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOOMINGTON...
AND MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AN ESTIMATED 60 TO 70 MPH WIND
GUST WAS REPORTED IN BLOOMINGTON.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...YELLOWWOOD LAKE...STORY...LAKE LEMON AND SPURGEONS
CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3884 8668 3890 8668 3890 8678 3896 8683
3917 8670 3917 8668 3919 8669 3934 8659
3934 8649 3905 8610 3881 8665
TIME...MOT...LOC 0146Z 226DEG 51KT 3921 8645
HAIL...<.75IN
WIND...70MPH
$$
MRD/MK789
WWUS53 KIND 210202
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
902 PM EST THU FEB 20 2014
INC055-210212-
/O.CAN.KIND.SV.W.0005.000000T0000Z-140221T0215Z/
GREENE IN-
902 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3892 8660 3913 8652 3929 8643 3905 8610
3884 8657
TIME...MOT...LOC 0202Z 247DEG 52KT 3922 8623 3893 8638
$$
INC013-071-093-105-210215-
/O.CON.KIND.SV.W.0005.000000T0000Z-140221T0215Z/
MONROE IN-LAWRENCE IN-JACKSON IN-BROWN IN-
902 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BROWN...NORTHWESTERN JACKSON...NORTHERN LAWRENCE AND EASTERN MONROE
COUNTIES UNTIL 915 PM EST...
AT 857 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NASHVILLE TO BEDFORD...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ELKINSVILLE...STORY AND SPURGEONS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3892 8660 3913 8652 3929 8643 3905 8610
3884 8657
TIME...MOT...LOC 0202Z 247DEG 52KT 3922 8623 3893 8638
HAIL...<.75IN
WIND...70MPH
$$
MRD/MK882
WWUS53 KIND 210216
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
916 PM EST THU FEB 20 2014
INC013-071-093-105-210226-
/O.EXP.KIND.SV.W.0005.000000T0000Z-140221T0215Z/
MONROE IN-LAWRENCE IN-JACKSON IN-BROWN IN-
916 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWN...
NORTHWESTERN JACKSON...NORTHERN LAWRENCE AND EASTERN MONROE COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3892 8660 3913 8652 3929 8643 3905 8610
3884 8657
TIME...MOT...LOC 0202Z 247DEG 52KT 3921 8622 3892 8638
$$
MRD/MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 8:10 PM EST, 20 minutes earlier.
Area forecast discussion, Feb 20, 8:10 PM EST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 810 PM EST THU FEB 20 2014 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 351 PM EST THU FEB 20 2014 A STRONG LOW PRESSURE SYSTEM AND COLD FRONTAL PASSAGE WILL BRING STRONG TO SEVERE STORMS...FLOODING...AND STRONG WINDS TO THE AREA TONIGHT. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON FRIDAY. AFTER A WEEKEND WITH NEAR NORMAL TEMPERATURES THINGS WILL COOL DOWN AGAIN WITH BELOW NORMAL TEMPERATURES BACK FOR THE REST OF THE WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 809 PM EST THU FEB 20 2014 KIND-88D RADAR WAS SHOWING A BROKEN LINE OF STRONG TO SEVERE STORMS WAS LOCATED NEAR A FRANKFORT TO VINCENNES LINE AT 8 PM THIS EVENING. THE LINE SHOULD REACH ANDERSON...DOWNTOWN INDIANAPOLIS AND BLOOMINGTON AROUND 9 PM AND MOVE EAST OF THE AREA BY 11 PM. SCOUT SUPERCELL ACROSS DAVIESS COUNTY WILL CONTINUE TO MOVE NORTHEAST AHEAD OF THE LINE TOWARDS AN INSTABILITY AND HELICITY RIDGE WITH CAPES TO 800 J/KG AND HELICITIES OVER 800 METERS SQUARED PER SECOND SQUARED. THE DAVIESS COUNTY STORM IS SHOWING DEEP AND PERSISTANT ROTATION WITH FORWARD SPEED OVER 60 MPH. WEATHER STORY...ZONES AND HAZARDOUS WEATHER OUTLOOK UPDATED TO REFLECT THE TWIN TORNADO WATCHES WITH THE WESTERN ONE EXPIRING AT 10 PM AND EASTERN ONE AT MIDNIGHT. THE WATCHES WILL LIKELY BE ALLOWED TO EXPIRE AHEAD OF TIME DUE TO THE SPEED OF THE LINE. PREVIOUS DISCUSSION FOLLOWS... FORECAST FOCUS IS ON TIMING OF THUNDERSTORMS THROUGH THE EVENING...SEVERE AND FLOODING POTENTIAL...AND WINDS BEHIND THE FRONT. CURRENT INDICATIONS FROM SHORT RANGE MODELS IS THAT STORMS WILL REACH THE WESTERN BORDER OF THE AREA AROUND 0Z. WITH THIS IN MIND HAVE POPS LOWER THROUGH THE NEXT COUPLE OF HOURS RAMPING UP WITH CATEGORICAL POPS IN THE WEST STARTING AT 23Z. THE LINE ACROSS WESTERN ILLINOIS IS MOVING FAIRLY QUICKLY AND EXPECT IT TO BE THROUGH THE EASTERN COUNTIES BY AROUND 3-4Z. WILL CONTINUE WITH DECREASING POPS IN THE EAST UNTIL 6Z TO ALLOW FOR THE POSSIBILITY THAT THE LINE COULD SLOW DOWN. WITH TEMPERATURES IN THE MID 50S TO LOW 60S AND DEW POINTS IN THE MID 50S THERE SHOULD BE SUFFICIENT INSTABILITY TO FUEL THE STORMS AS THEY APPROACH...AND WIND SHEAR IS AS STRONG AS PREVIOUSLY ADVERTISED WITH 0-6KM BULK SHEAR AROUND 60-70 KTS AND 0-3 KM HELICITY IN THE 200-500 RANGE. COULD SEE THE LINE WEAKEN AS IT MOVES ACROSS THE FORECAST AREA WITH LOSS OF ANY HEATING...BUT WARM MOIST ADVECTION MAY BE ENOUGH TO KEEP THE INSTABILITY SUFFICIENT TO MAINTAIN THE SEVERE THREAT UNTIL AFTER THE LINE IS OUT OF HERE. BROUGHT MENTION OF DAMAGING WINDS INTO THE AREA AFTER 6 PM AND KEPT IT UNTIL 10 PM...ALTHOUGH IT COULD BE THROUGH BEFORE THEN. FLOODING HAS ALREADY BEEN REPORTED IN SOME OF THE NORTHWESTERN COUNTIES MAINLY FROM SNOW MELT. EXPECT THAT MORE FLOODING WILL DEVELOP ESPECIALLY ACROSS THE NORTHERN COUNTIES...IF NOT BEFORE THEN...THEN AS THE LINE MOVES THROUGH. EVEN THOUGH RAIN AMOUNTS ARE NOT EXPECTED TO BE MORE THAN HALF AN INCH...THE SNOW MELT COULD BE SUFFICIENT ON IT/S OWN. THUS WILL CONTINUE WITH FLOOD WATCH THROUGH THE NIGHT. ON POSTFRONTAL WIND THREAT...FORECAST SOUNDINGS INDICATE POTENTIAL TO MIX DOWN WIND GUSTS IN EXCESS OF 45 MPH FOR A FEW HOURS AFTER THE FRONT PASSES TONIGHT...MAINLY BEFORE MIDNIGHT. AFTER THAT INVERSION ESTABLISHES ITSELF AND WINDS SHOULD LESSEN. WIND THREAT APPEARS TO PICK UP AGAIN AROUND 13Z FRIDAY AND THUS WILL CONTINUE WITH WIND ADVISORY...ALTHOUGH THERE WILL BE A PERIOD AFTER MIDNIGHT THROUGH THE EARLY MORNING WHEN WIND GUSTS WILL NOT BE NEAR CRITERIA. ANOTHER NOTE...FOG IS BEING REPORTED IN SOME LOCATIONS ACROSS NORTHERN PARTS OF THE AREA. THIS SHOULD BE SPORADIC WITH LIGHT RAIN OFF AND ON AND THEN SHOULD BE GONE COMPLETELY WITH PASSAGE OF THE LINE OF STORMS AND THEN COLD FRONT. THUS WILL INCLUDE PATCHY FOG IN THIS AREA THROUGH AROUND 8 PM. COULD SEE SOME BRIEF SNOW FLURRIES LATE TONIGHT WITH THE UPPER TROUGH AXIS MOVING THROUGH...AND THESE COULD CONTINUE INTO THE MORNING ON FRIDAY. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... ISSUED AT 351 PM EST THU FEB 20 2014 FORECAST FOCUS IS ON WINDS EXPECTED FRIDAY. MODELS ARE IN DECENT AGREEMENT AND WILL USE AN AVERAGE. THOUGHT TEMPERATURES IN GUIDANCE WERE CLOSE ENOUGH TO USE A CONSENSUS. FORECAST SOUNDINGS CONTINUE TO SHOW POTENTIAL FOR WIND GUSTS OF 40-50 MPH DURING THE DAY ON FRIDAY...STARTING AROUND 13Z. WITH THE TIGHT PRESSURE GRADIENT AS THE LOW MOVES OFF TO THE NORTHEAST THINK THIS IS REASONABLE AND WILL CONTINUE WITH THE WIND ADVISORY THROUGH THE DAY ON FRIDAY. BROAD CYCLONIC UPPER FLOW WILL CONTINUE THROUGH THE SHORT TERM AND MODELS ARE SHOWING THE POTENTIAL FOR SOME LITTLE SHORT WAVES TO MOVE THROUGH WITH JUST ENOUGH LIFT TO CAUSE SOME SLIGHT CHANCES FOR PRECIPITATION. HARD TO GET A GOOD HANDLE ON WHEN THE BEST TIMING IS FOR THESE. WITH THE LACK OF ANY DECENT MOISTURE/FORCING KEPT SATURDAY AND SATURDAY NIGHT DRY. FOR SUNDAY GFS IS SHOWING SOME DECENT Q VECTOR CONVERGENCE ALONG WITH PRETTY GOOD FRONTOGENESIS SO MAY BE ABLE TO EEK OUT A LITTLE QPF EVEN WITHOUT MOISTURE SO INCLUDED A SLIGHT CHANCE FOR SNOW IN THE NORTH AND A RAIN SNOW MIX IN THE SOUTH. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 216 PM EST THU FEB 20 2014 ECMWF AND GFS INDICATE A COOLER PATTERN RETURNING FOR MUCH OF NEXT WEEK. THIS IS THE ALL TOO FAMILIAR PATTERN WE HAVE SEEN ACROSS CENTRAL INDIANA DURING THE PAST FEW MONTHS WITH LARGE BROAD TROUGH IN PLACE ACROSS THE EASTERN HALF OF THE COUNTRY. NORTHWEST FLOW ALOFT AND HIGH PRESSURE IN PLACE AT THE SURFACE WILL RESULT IN MAINLY DRY AND COLD WEATHER MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES. ECMWF AND GFS BOTH HINT AT A CLIPPER PUSHING THROUGH THE REGION ON MONDAY NIGHT INTO TUESDAY...HOWEVER WITH NORTH FLOW THROUGH THE PERIOD...MOISTURE WILL BE LACKING. THUS WILL INCLUDE SOME CHC POPS FOR SN RIGHT NOW...SURELY TO BE FINE TUNED LATER. && .AVIATION /DISCUSSION FOR THE 21/0000Z TAF ISSUANCE/... ISSUED AT 330 PM EST THU FEB 20 2014 SQUALL LINE STILL PROGGED TO MOVE THROUGH KLAF AND KHUF IN THE FRI 00-01Z TIME FRAME...AND THROUGH KIND AND KBMG FROM FRI 01-02Z. CONDITIONS COULD DETERIORATE TO IFR OR WORSE WITH THE LINE. UNTIL THEN...VFR CONDITIONS WILL BE THE PREVAILING FLIGHT CATEGORY. SOUTHERLY WINDS WILL SHIFT TO THE WEST WITHIN THE NEXT FEW HOURS AND BECOME STRONG WITH SUSTAINED SPEEDS OF 16 TO 20 KTS AND GUSTS UP TO 34 KTS. STRONG LOW LEVEL JET WILL KEEP WINDS STRONG OUT OF THE WEST THROUGH TONIGHT WITH SUSTAINED SPEEDS OF 15 TO 25 KTS AND GUSTS UP TO 38 KTS. GUSTS WILL TAPER OFF AFTER DAYBREAK TOMORROW BUT REMAIN STRONG OUT OF THE SOUTH. MVFR CEILINGS ARE EXPECTED TO LINGER THROUGH TONIGHT...AND THEN IMPROVE TO VFR AFTER FRI 14Z AS DRIER AIR FILTERS INTO THE REGION. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM EST FRIDAY FOR INZ021-028>031-035>043- 047>049-055>057-063>065-071-072. WIND ADVISORY UNTIL 7 PM EST FRIDAY FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && SYNOPSIS...CP NEAR TERM...KOCH/CP SHORT TERM...CP LONG TERM....PUMA AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 20, 6:26 PM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN ISSUED BY NATIONAL WEATHER SERVICE NORTHERN INDIANA 626 PM EST THU FEB 20 2014 INZ021-028>031-035>049-051>057-060>065-067>072-212330- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 626 PM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO SWEEP EAST ACROSS CENTRAL INDIANA FROM 6 PM TO 10 PM. TORNADOES...DAMAGING WINDS AND FLOODING ARE POSSIBLE AS THE LINE MOVES THROUGH. STRONG WINDS WILL ALSO OCCUR BEHIND THE COLD FRONT AS THE PRECIPITATION ENDS. PATCHY DENSE FOG IS ALSO POSSIBLE BEFORE THE LINE MOVES THROUGH AS THE SNOW CONTINUES TO MELT. HAZARDS: FLOODING. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES. STRONG WINDS OUTSIDE OF THUNDERSTORMS. POTENTIAL FOR ICE JAM FLOODING. PATCHY DENSE FOG. TIMING: FLOODING THROUGH THE NIGHT. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES THROUGH 10 PM. STRONG WINDS THIS EVENING THROUGH FRIDAY. PATCHY FOG PRIOR TO THE LINE. DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH WISCONSIN TONIGHT AND DRAG A COLD FRONT THROUGH CENTRAL INDIANA THIS EVENING. A LINE OF STRONG TO SEVERE THUNDER STORMS WILL PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL. THIS RAIN COMBINED WITH SNOW MELT COULD LEAD TO FLOODING PROBLEMS...AND ICE COVERED RIVERS COULD EXPERIENCE ISSUES WITH ICE JAM FLOODING AS WELL. AFTER THE COLD FRONT PASSES WINDS WILL STRENGTHEN WITH GUSTS UP TO 50 MPH OR GREATER POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD. WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY. SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT... OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) FISHER
In the hours before
Local storm report, Feb 20, 7:47 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
747 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL RUSSELLVILLE 39.86N 86.98W
02/20/2014 E0.25 INCH PUTNAM IN TRAINED SPOTTER
GUSTY WINDS AND BRIEF PEA SIZE HAIL. WINDS HAVE NOW
DIED DOWN.
&&
MMBLocal storm report, Feb 20, 8:03 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
803 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG HILLSBORO 40.11N 87.16W
02/20/2014 FOUNTAIN IN TRAINED SPOTTER
SMALL LIMBS OFF TREES AND SOME SHINGLES OFF ROOF.
&&
DRTLocal storm report, Feb 20, 8:17 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
817 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST ADVANCE 40.00N 86.62W
02/20/2014 E60 MPH BOONE IN AMATEUR RADIO
&&
DRTLocal storm report, Feb 20, 8:19 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
819 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL ADVANCE 40.00N 86.62W
02/20/2014 E0.88 INCH BOONE IN AMATEUR RADIO
&&
DRTLocal storm report, Feb 20, 8:21 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
821 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG FRANKFORT 40.28N 86.51W
02/20/2014 CLINTON IN AMATEUR RADIO
PUBLIC SERVICE REPORTS OVERTURNED SEMI ON I-65 NEAR
FRANKFORT...LEAKING PROPANE. INTERSTATE SHUT DOWN.
&&
DRTLocal storm report, Feb 20, 8:27 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL BROWNSBURG 39.84N 86.39W
02/20/2014 E1.00 INCH HENDRICKS IN AMATEUR RADIO
NEAR SR267 AND I-65
&&
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:08 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 52 min |
| Feb 20, 7:16 PM EST | Tornado Warning | IND | Daviess, Knox | 44 min |
| Feb 20, 7:25 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Hendricks, Montgomery, Parke and 2 more | 50 min |
| Feb 20, 7:31 PM EST | Tornado Warning | IND | Parke | 29 min |
| Feb 20, 7:50 PM EST | Tornado Warning | IND | Daviess, Knox | 40 min |
| Feb 20, 7:58 PM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Delaware, Hamilton, Hancock and 12 more | 24 hr |
| Feb 20, 8:01 PM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Hendricks, Howard and 3 more | 44 min |
| Feb 20, 8:10 PM EST | Tornado Warning | IND | Daviess, Greene, Martin | 35 min |
| Feb 20, 8:41 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Howard, Madison, Marion and 2 more | 49 min |
| Feb 20, 8:43 PM EST | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more | 47 min |
| Feb 20, 8:50 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan, Rush and 1 more | 40 min |
| Feb 20, 9:07 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Randolph, Rush | 53 min |
| Feb 20, 9:29 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more | 46 min |
| Feb 20, 9:31 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 29 min |
| Feb 20, 10:07 PM EST | River Flood Warning | IND | Johnson | 44 hr |
| Feb 21, 3:06 AM EST | River Flood Warning | IND | Montgomery, Parke | 25 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Delaware, Randolph | 41 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Henry, Rush, Shelby | 47 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Putnam | 32 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Boone, Marion | 31 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Marion | 24 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Hancock | 48 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Johnson | 53 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 9 days |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Tippecanoe | 24 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Howard | 24 hr |
| Feb 21, 4:25 PM EST | River Flood Warning | IND | Owen | 33 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.